Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 206, NWS Springfield, MO

September 30, 2007Newton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Sep 30, 2007, 7:02 PM CDT for Newton County, Missouri. It was in force for 73 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 30, 2007, 7:02 PM CDT (00:02 UTC)
Expired
Sep 30, 2007, 8:15 PM CDT
In force
73 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

County Newton County, MO

The radar

The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 30, 7:35 PM CDTTSTM WND DMGNeosho, MOMULTIPLE TREES DOWN ACROSS NEWTON COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 30, 12:37 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 886 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
886 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 010002
SVRSGF
MOC145-010115-
/O.NEW.KSGF.SV.W.0206.071001T0002Z-071001T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
702 PM CDT SUN SEP 30 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWTON COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 815 PM CDT.

* AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES NORTHWEST OF SENECA...OR NEAR BAXTER
  SPRINGS...MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEAWOOD AND SHOAL CREEK DRIVE BY 715 PM CDT.
  SAGINAW AND SILVER CREEK BY 720 PM CDT.
  6 MILES NORTH OF NEOSHO BY 725 PM CDT.
  DIAMOND BY 730 PM CDT.
  GRANBY BY 735 PM CDT.

THE TOWNS OF RACINE...REDINGS MILL...CLIFF VILLAGE...DENNIS ACRES...
SHOAL CREEK ESTATES...NEWTONIA...RITCHEY AND WENTWORTH ARE ALSO IN
THE PATH OF THIS SEVERE THUNDERSTORM. THIS ALSO INCLUDES INTERSTATE
44 BETWEEN MILE MARKERS 0 AND 9.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3684 9461 3705 9462 3706 9456 3706 9454
      3706 9420 3705 9418 3704 9407 3685 9407
TIME...MOT...LOC 0002Z 268DEG 34KT 3695 9467

$$

CRAMER
3 follow-up statements
000 
WWUS53 KSGF 010026
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
726 PM CDT SUN SEP 30 2007

MOC145-010115-
/O.CON.KSGF.SV.W.0206.000000T0000Z-071001T0115Z/
NEWTON MO-
726 PM CDT SUN SEP 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NEWTON COUNTY...

AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SILVER CREEK TO
RACINE...MOVING EAST AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GRANBY BY 740 PM CDT.

THE TOWNS OF STARK CITY...RITCHEY...NEWTONIA AND WENTWORTH ARE IN THE
PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES INTERSTATE 44
BETWEEN MILE MARKERS 2 AND 9.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHWEST MISSOURI.

LAT...LON 3684 9461 3705 9462 3706 9456 3706 9454
      3706 9420 3705 9418 3704 9407 3685 9407
TIME...MOT...LOC 0026Z 268DEG 34KT 3705 9435 3685 9444

$$

CRAMER
000 
WWUS53 KSGF 010040
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
740 PM CDT SUN SEP 30 2007

MOC145-010115-
/O.CON.KSGF.SV.W.0206.000000T0000Z-071001T0115Z/
NEWTON MO-
740 PM CDT SUN SEP 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT 
FOR NEWTON COUNTY...

AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM DIAMOND TO NEOSHO...
MOVING EAST AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN
NEWTON COUNTY...INCLUDING THE TOWNS OF RITCHEY...STARK CITY AND
NEWTONIA. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 4 AND
9.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHWEST MISSOURI.

LAT...LON 3684 9461 3696 9461 3706 9453 3706 9420
      3705 9418 3705 9411 3703 9407 3685 9407
TIME...MOT...LOC 0040Z 268DEG 34KT 3705 9420 3685 9429

$$

CRAMER
000 
WWUS53 KSGF 010111
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 PM CDT SUN SEP 30 2007

MOC145-010121-
/O.EXP.KSGF.SV.W.0206.000000T0000Z-071001T0115Z/
NEWTON MO-
811 PM CDT SUN SEP 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEWTON COUNTY EXPIRES
AT 815 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3684 9461 3696 9461 3706 9453 3706 9420
      3705 9418 3705 9411 3703 9407 3685 9407
TIME...MOT...LOC 0111Z 268DEG 34KT 3706 9383 3686 9392

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 6:30 PM CDT, 32 minutes earlier.

Area forecast discussion, Sep 30, 6:30 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT SUN SEP 30 2007

...SEVERE WEATHER UPDATE...

.UPDATE...

BROKEN LINE OF STRONG TO SEVERE CONVECTION CONTINUES TO PROGRESS
QUICKLY EAST FROM EASTERN KANSAS INTO WESTERN MISSOURI ALONG A AN
ADVANCING COLD FRONT. AXIS OF MODERATE INSTABILITY JUST OF THE FRONT
ALONG WITH SUBSTANTIAL SYNOPTIC SCALE LIFT ASSOCIATED WITH A POTENT
SHORTWAVE TROUGH TRACKING INTO IOWA WERE SUPPORTING THE STORMS.
AMPLE DEEP LAYER SHEAR WAS IN PLACE TO SUPPORT AT LEAST MARGINALLY
SEVERE STORMS WITH STORMS ATTEMPTING TO TAKE ON SUPERCELLULAR
CHARACTERISTICS. THE GREATEST RISK OF SEVERE STORMS WILL OCCUR
THROUGH 8 PM ACROSS SOUTHWEST AND CENTRAL MISSOURI. DAMAGING WINDS
WILL BE THE PRIMARY HAZARD. THE STORMS WILL ENCOUNTER LESS FAVORABLE
CONDITIONS AS THEY PUSH EAST INTO THE OZARKS. WHILE AT LEAST A
SCATTERED LINE OF STORMS WILL PERSIST THROUGH THE OVERNIGHT
HOURS...EXPECT STORM INTENSITY TO GRADUALLY WEAKEN LATER THIS
EVENING.

FOSTER

&&

.DISCUSSION...

MAIN FOCUS WILL CONTINUE TO BE WITH THE QUICK FLOW AND
THUNDERSTORM CHANCES TONIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT.

SURFACE LOW WAS QUICKLY LIFTING NORTHEAST OVER EASTERN NEBRASKA
EARLY THIS AFTERNOON WITH A TRAILING DRY LINE JUST NOW PUSHING
THROUGH ICT AS OF 19Z. STRONG PRESSURE RISES ALL DAY BEHIND THE
DRY LINE HELPING TO SURGE THE DRY LINE EASTWARD. STORMS QUICKLY
INITIATED ALONG THE BOUNDARY EARLY THIS AFTERNOON OVER
CENTRAL/EASTERN KANSAS AND HAVE ALREADY MERGED INTO A LINEAR
STRUCTURE.

WOULD EXPECT THIS SQUALL LINE TO CONTINUE TO PUSH EAST SOUTHEAST
INTO THE WESTERN CWA TOWARDS 5 TO 7 PM AND CONTINUING TO SHIFT
EAST SOUTHEAST THROUGH THE CWA DURING THE EVENING. BEST CHANCES OF
SEVERE WILL BE FROM 5 TO 9 PM WHEN INSTABILITY WILL BE MAXIMIZED.
18Z SOUNDING OUT OF SPRINGFIELD STILL SHOWS A FAIRLY DRY AIR MASS
HOWEVER IT HAS INCREASED MOISTURE QUITE A BIT OVER THE 12Z RUN.
WHILE INSTABILITY/MOISTURE WILL BE LIMITING FACTORS FOR SEVERE
STORMS THIS EVENING AS THE SQUALL LINE SHIFTS SOUTHEAST INTO THE
AREA...WIND FIELD REMAIN IMPRESSIVE AND WILL HAVE THE POTENTIAL
FOR SEEING SOME DAMAGING THUNDERSTORM WINDS.

DRIER AIR SHOULD QUICKLY PUSH IN BEHIND THE DRY LINE LATER THIS
EVENING AS EVIDENCED BY SURFACE OBS IN CENTRAL/WESTERN KANSAS
TODAY WITH RAPID CLEARING LATER TONIGHT.

QUICK UPPER PATTERN WILL CONTINUE THROUGH THE EARLY PART OF THE
UPCOMING WORK WEEK WITH NEXT SYSTEM MOVING INTO THE AREA TUESDAY
AND TUESDAY NIGHT. MODEL QPF LOOK QUITE IMPRESSIVE AT THIS TIME
BUT WITH QUICKNESS OF SYSTEM HAVE TRIMMED BACK QPF AMOUNTS FROM
WHAT GUIDANCE IS SHOWING FOR NOW. IF TREND CONTINUES
HOWEVER...THIS MIGHT NEED TO BE ADJUSTED UPWARD.
NEVERTHELESS...HAVE INCREASED POPS FOR LATE TUESDAY INTO TUESDAY
EVENING.

LINDENBERG

&&

.AVIATION...

STORMS APPROACHING THE JOPLIN AND SPRINGFIELD TERMINALS WILL BE THE
CONCERN THIS EVENING. THUNDERSTORMS WILL APPROACH JOPLIN BY 7 PM AND
SPRINGFIELD BY 9 PM. GUSTY SOUTH TO SOUTHWEST WINDS UP TO 30 MPH
WILL CONTINUE AHEAD OF THE STORMS WITH HIGHER GUSTS AROUND 35 KTS
POSSIBLE IN THE STORMS. WINDS WILL SHIFT TO THE WEST AND NORTHWEST
AS THE STORMS EXIT TO THE EAST. VFR CONDITIONS WILL PREVAIL FROM
LATE TONIGHT INTO MONDAY.

FOSTER
&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 30, 12:57 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT SUN SEP 30 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1257 PM CDT SUN SEP 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 SCATTERED THUNDERSTORMS WITH WIND GUSTS OVER 60 MPH AND HAIL TO
 THE SIZE OF QUARTERS.

  AREAS AFFECTED AND TIMING:

 THE SEVERE THUNDERSTORM THREAT WILL AFFECT AREAS MAINLY NORTH
 AND WEST OF THE INTERSTATE 44 CORRIDOR FROM AROUND 3 PM THROUGH
 9 PM.

  DISCUSSION:
 A STRONG STORM SYSTEM WAS LOCATED ACROSS EASTERN NEBRASKA EARLY
 THIS AFTERNOON WITH A DRY LINE EXTENDING SOUTH OF THE LOW INTO
 CENTRAL KANSAS. MUCH HIGHER DEW POINTS HAVE SURGED NORTHWARD
 THIS MORNING INTO EASTERN OKLAHOMA AHEAD OF THE DRY LINE HELPING
 TO MOISTEN UP AND DESTABILIZE THE LOWER ATMOSPHERE. STRONG TO
 SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRY LINE
 THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
 SEVERE WEATHER HAZARDS EXPECTED. DUE TO THE AMOUNT OF WIND SHEAR
 AVAILABLE IN THE ATMOSPHERE...AN ISOLATED TORNADO CAN NOT BE
 RULED OUT... MAINLY OVER EASTERN KANSAS AND WEST CENTRAL
 MISSOURI.

 THE DRY LINE IS EXPECTED TO QUICKLY PUSH EAST THROUGH THE
 MISSOURI OZARKS AND SOUTHEAST KANSAS THIS EVENING WITH QUICK
 CLEARING EXPECTED BEHIND THE DRY LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 ANOTHER STORM SYSTEM WILL APPROACH THE AREA DURING THE MIDDLE OF
 NEXT WORK WEEK BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS
 TO THE AREA TUESDAY AND TUESDAY NIGHT. STRONG STORMS COULD BE
 POSSIBLE WITH THIS SYSTEM...HOWEVER THE EXACT TRACK AND TIMING
 IS STILL IN QUESTION AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON
 ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI AND FURTHER
 EAST DURING THE EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 7:46 PM CDTFlash Flood WarningSGFNewton6 hr
Sep 30, 8:07 PM CDTTornado WarningSGFPolk38 min
Sep 30, 9:21 PM CDTSevere Thunderstorm WarningSGFChristian, Taney42 min
Sep 30, 9:48 PM CDTSevere Thunderstorm WarningSGFDouglas57 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.